Biogen said it was made aware last week of the death of a 59-year-old woman who had been treated with Tecfidera, and that it was actively gathering facts about the case.
Based on the circumstances of the case and the cause of death, "a link to Tecfidera is unlikely," said Biogen spokeswoman Kate Niazi-Sai...... Read More - http://www.ms-uk.org/index.cfm/BG12
Please people, keep an eye on your lymphocyte levels if you take this drug.
dx dual jugular vein stenosis (CCSVI) 4/09
Exactly. Of course, the company that markets a potentially multi-billion dollar drug should not be trusted to comment on its safety.cheerleader wrote:This is a known side-effect, and there is a warning on this drug stating this fact. How can Biogen now claim there is no correlation??
That being said, I wouldn't let a single case of fatal pneumonia scare me away. Plenty of people on and off the drug will die of various maladies. That being said, I agree with cheerleader that it is a sign that doctors should consider closer monitoring of lymphocytes until they have more post-market experience with the drug.
It may be that a small percentage of patients on tecfidera have an idiosyncratic severe lymphocytopenic reaction putting them at significant increased risk of infections.